Alert archive / Arizona / Red Flag Warnings in 2018

Red Flag Warning 10, NWS Flagstaff, AZ

April 28, 20185 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 28, 2018, 1:48 PM MST for 5 counties in Arizona. It took effect at Apr 29, 2018, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2018, 1:48 PM MST (20:48 UTC)
In effect from
Apr 29, 2018, 11:00 AM MST
Expired
Apr 29, 2018, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2018-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2018-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2701 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

213 
WWUS85 KFGZ 282048
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
148 PM MST Sat Apr 28 2018

AZZ104-106>108-290200-
/O.UPG.KFGZ.FW.A.0005.180429T1800Z-180430T0200Z/
/O.NEW.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/
/O.CON.KFGZ.FW.W.0009.000000T0000Z-180429T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
148 PM MST Sat Apr 28 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR WESTERN COCONINO AND YAVAPAI COUNTIES...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF NORTHERN
ARIZONA...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch
is no longer in effect.

* AFFECTED AREA...Western Coconino County and the Yavapai County 
  Mountains.

* WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...In addition to the strong winds and low humidities,
  there is the potential for fire starts due to dry lightning
  strikes through early Saturday evening. Any fires that develop 
  will likely spread rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ105-109>117-137>140-290200-
/O.UPG.KFGZ.FW.A.0005.180429T1800Z-180430T0200Z/
/O.NEW.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/
Marble and Glen Canyons (Fire Weather Zone 105)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
148 PM MST Sat Apr 28 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF NORTHERN
ARIZONA...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch
is no longer in effect.

* AFFECTED AREA...Yavapai, Coconino, northern Gila, Navajo, and 
  Apache Counties.

* WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ118-290200-
/O.NEW.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/
Northern Gila County (Fire Weather Zone 118)-
148 PM MST Sat Apr 28 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF NORTHERN
ARIZONA...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 11 AM to 7 PM MST Sunday.

* AFFECTED AREA...Yavapai, Coconino, northern Gila, Navajo, and 
  Apache Counties.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
5 follow-up statements
593 
WWUS85 KFGZ 290208
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
708 PM MST Sat Apr 28 2018


AZZ104-106>108-290315-
/O.EXP.KFGZ.FW.W.0009.000000T0000Z-180429T0200Z/
/O.CON.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
708 PM MST Sat Apr 28 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SUNDAY FOR WESTERN COCONINO AND YAVAPAI COUNTIES...
...RED FLAG WARNING HAS EXPIRED TODAY FOR WESTERN COCONINO AND 
YAVAPAI COUNTIES...

* AFFECTED AREA...Western Coconino County and the Yavapai County 
  Mountains.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

AZZ105-109>118-137>140-290315-
/O.CON.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/
Marble and Glen Canyons (Fire Weather Zone 105)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
708 PM MST Sat Apr 28 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SUNDAY FOR ALL OF NORTHERN ARIZONA...

* AFFECTED AREA...Yavapai, Coconino, northern Gila, Navajo, and 
  Apache Counties.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidy can contribute to extreme fire 
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
537 
WWUS85 KFGZ 290310
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
810 PM MST Sat Apr 28 2018

AZZ104>118-137>140-291400-
/O.CON.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
810 PM MST Sat Apr 28 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SUNDAY FOR ALL OF NORTHERN ARIZONA...

* AFFECTED AREA...Yavapai, Coconino, northern Gila, Navajo, and 
  Apache Counties.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidy can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
197 
WWUS85 KFGZ 291050
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
350 AM MST Sun Apr 29 2018

AZZ111-113-114-140-292100-
/O.NEW.KFGZ.FW.A.0006.180430T1700Z-180501T0200Z/
/O.CON.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
350 AM MST Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR ALL OF NORTHERN ARIZONA DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
CENTRAL PORTIONS OF NAVAJO AND APACHE COUNTIES...

The National Weather Service in Flagstaff has issued a Fire
Weather Watch due to strong winds and low relative humidity,
which is in effect from Monday morning through Monday evening.

* AFFECTED AREA...Central Navajo and Apache Counties.

* WINDS...Southwest 20 to 30 mph with gusts to around 45 mph 
  today. Southwest 15 to 25 with gusts of 35 to 40 mph on Monday. 

* RELATIVE HUMIDITY...As low as 8 percent today. As low as 10
  percent on Monday. 

* IMPACTS...Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidity can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

AZZ104>110-112-115>118-137>139-292100-
/O.CON.KFGZ.FW.W.0010.180429T1800Z-180430T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
350 AM MST Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR ALL OF NORTHERN ARIZONA DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Yavapai, Coconino, northern Gila, Navajo, and 
  Apache Counties.

* WINDS...Southwest 15 to 30 mph with gusts up to around 45 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidity can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
014 
WWUS85 KFGZ 292038
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
138 PM MST Sun Apr 29 2018

AZZ111-113-114-140-300200-
/O.UPG.KFGZ.FW.A.0006.180430T1700Z-180501T0200Z/
/O.NEW.KFGZ.FW.W.0011.180430T1700Z-180501T0200Z/
/O.CON.KFGZ.FW.W.0010.000000T0000Z-180430T0200Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
138 PM MST Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR ALL OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST MONDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR CENTRAL PORTIONS OF
NAVAJO AND APACHE COUNTIES...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 10 AM to 7 PM MST Monday. The Fire Weather Watch
is no longer in effect.

* AFFECTED AREA...Central Navajo and Apache Counties.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph today.
  Southwest 15 to 25 mph with gusts 35 to 40 mph on Monday.

* RELATIVE HUMIDITY...As low as 5 to 8 percent today. As low as 9
  to 13 percent on Monday.

* IMPACTS...Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ104>110-112-115>118-137>139-300200-
/O.CON.KFGZ.FW.W.0010.000000T0000Z-180430T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
138 PM MST Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR ALL OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...Yavapai, Coconino, northern Gila, Navajo, and 
  Apache Counties.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidity can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
125 
WWUS85 KFGZ 300200
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
700 PM MST Sun Apr 29 2018

AZZ111-113-114-140-300300-
/O.EXP.KFGZ.FW.W.0010.000000T0000Z-180430T0200Z/
/O.CON.KFGZ.FW.W.0011.180430T1700Z-180501T0200Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
700 PM MST Sun Apr 29 2018

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR ALL 
OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE 
HUMIDITY...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
MONDAY FOR ALL OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY...

* AFFECTED AREA...Central Navajo and Apache Counties.

* WINDS...Southwest 15 to 25 MPH with gusts up to 40 MPH.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

AZZ104>110-112-115>118-137>139-300300-
/O.EXP.KFGZ.FW.W.0010.000000T0000Z-180430T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
700 PM MST Sun Apr 29 2018

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR ALL
OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY...

Winds will decrease below Red Flag Criteria this evening as the 
RH values increase. Winds will continue to be breezy through much
of the night. 

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 28, 9:14 AM MST, 4 hours 34 minutes earlier.

Area forecast discussion, Apr 28, 9:14 AM MST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
914 AM MST Sat Apr 28 2018

.SYNOPSIS...There are slight chances for high based thunderstorms
producing gusty outflow winds today along and northeast of the
Mogollon Rim. Southwest winds will also develop, with gusts to 40
mph across Coconino County this afternoon. Cooler, dry, and breezy
conditions are expected Sunday through Monday. Much colder and
unsettled conditions return starting Tuesday.

&&

.UPDATE...
Water vapor loop this morning shows much drier air moving into
western AZ with gravity waves indicating southwest flow already
over Mohave county. The mid level moisture field that covered much
of the northland yesterday is now across Navajo and Apache
counties, with scattered light radar echoes seen across the
southern half of Apache county.

We have two sources of wind to watch today. Southwesterly
gradient winds due to a trough of low pressure over the Pacific
northwest will bring gusts to 40 mph to Coconino county. The
second is outflow winds from isolated high based showers/Tstorms
across areas east of along from Page- Flagstaff-Payson through
this evening. Yesterday, outflow gusts of 53 mph were measured at
the Grand Canyon Airport, and 49 mph at Kykotsmovi. Downdraft cape
values are slight higher today v yesterday across northeast AZ
indicating the potential for faster outflow winds.

The short term forecast is in good shape with no updates.

&&

.PREV DISCUSSION /428 AM MST/... We are expecting more chances for
high-based showers and isolated embedded thunderstorms again
today, though now generally confined to eastern Arizona. Daytime
temperatures will remain above normal through the weekend, though
tightening pressure gradients will lead to increasingly gusty
southwest winds. A Red Flag Warning for today and a Fire Weather
Watch for Sunday remain in effect for portions of the Northland to
address the concerns for extreme fire behavior. Dry weather
returns for Sunday through Monday night, though gusty daytime
winds will persist for Monday.

By Tuesday through Thursday of next week, low pressure will bring
much cooler temperatures and periods of rain and high elevation
snow showers, along with the additional potential for a few
thunderstorms. Unsettled conditions may linger through the end of
next week, under gradually warming daytime temperatures.

&&

.AVIATION...For the 18Z package...VFR conditions will prevail over
next 24 hours. Southwest winds 15-25 kts gusting 30-35 kts with the
strongest winds across Coconino and Yavapai Counties. Isolated high-
based showers/thunderstorms likely mainly across Navajo and Apache
Counties through 03z Sun. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Expect isolated to scattered dry high-based showers
and thunderstorms into Saturday evening, mainly across Navajo and
Apache counties with very little precipitation. Gusty southwest
winds will create critical fire weather conditions across western
Coconino and Yavapai counties Saturday, expanding to cover most of
northern Arizona Sunday.

Monday through Wednesday...Breezy southwest winds persist on Monday
with a storm system bringing much cooler and wetter weather to the
region Tuesday and Wednesday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Sunday morning
through Sunday evening FOR AZZ104>117-137>140.

Red Flag Warning until 7 PM MST this evening FOR AZZ104-106>108.

&&

PUBLIC...DL/KD
AVIATION...TPS
FIRE WEATHER...TPS

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 1:48 PM MSTWind AdvisoryFGZApache, Coconino, Navajo, Yavapai29 hr

Nearby

Red Flag Warnings in Arizona, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.